MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL; PROSTHESIS KNEE

ZIMMER BIOMET, INC. PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the device was fractured while inserting the device into the patient.There was no patient injury as a result of the malfunction.Attempt for further information has been made, but no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g4, g7, h1, h2, h3, h6, h10.Complaint sample was evaluated and the reported event was confirmed.Visual evaluation of the returned device shows signs of repeated use, the dovetail feature is compressed and is fractured on the lateral side.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Evaluation of the returned device identified the fracture was consistent with the tasp fractures analyzed in previous investigation.It identified that the common failure modes for the tasp devices include either bending overload or low cycle fatigue culminating in bending overload as evident by the presence of hackle marks, river lines and striations features on the fracture surface.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CR TIBIAL ARTICULAR SURFACE PROVISIONAL
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key11456286
Report Number0001822565-2021-00666
Device Sequence Number19787815
Product Code MBH
UDI-Device Identifier00889024238503
UDI-Public(01)00889024238503(10)64489267
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42517000510
Device Lot Number64489267
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date03/10/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1